Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 14, 2007, 2:11 PM CST for Fayette County, Shelby County, Tennessee; Marshall County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2007, 2:11 PM CST (20:11 UTC)
- Expired
- Nov 14, 2007, 2:57 PM CST
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Marshall County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 51 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 2:15 PM CST | HAIL 0.75 | 2 Sw Collierville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 142011
SVRMEG
MSC093-TNC047-157-142115-
/O.NEW.KMEG.SV.W.0207.071114T2011Z-071114T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CST WED NOV 14 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 315 PM CST
* AT 211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLIERVILLE...
AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT
PLEASANT...SLAYDEN...SOMERVILLE AND LAGRANGE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3502 8921 3499 8928 3500 8933 3497 8935
3484 8972 3499 8973 3500 8983 3509 8989
3531 8921
TIME...MOT...LOC 2011Z 249DEG 39KT 3501 8972
$$2 follow-up statements
000
WWUS54 KMEG 142032
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CST WED NOV 14 2007
TNC157-142041-
/O.CAN.KMEG.SV.W.0207.000000T0000Z-071114T2115Z/
SHELBY TN-
231 PM CST WED NOV 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...
AT 231 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3502 8921 3499 8928 3500 8933 3497 8935
3488 8968 3500 8966 3501 8964 3515 8965
3531 8921
TIME...MOT...LOC 2031Z 255DEG 37KT 3505 8948
$$
MSC093-TNC047-142115-
/O.CON.KMEG.SV.W.0207.000000T0000Z-071114T2115Z/
MARSHALL MS-FAYETTE TN-
231 PM CST WED NOV 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR SOUTHERN FAYETTE AND NORTHWESTERN MARSHALL COUNTIES...
AT 231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROSSVILLE...OR ABOUT 8 MILES EAST OF COLLIERVILLE...MOVING EAST AT 40
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOSCOW...WILLISTON...SOMERVILLE...LA GRANGE AND LAGRANGE.
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3502 8921 3499 8928 3500 8933 3497 8935
3488 8968 3500 8966 3501 8964 3515 8965
3531 8921
TIME...MOT...LOC 2031Z 255DEG 37KT 3505 8948
$$000
WWUS54 KMEG 142057
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CST WED NOV 14 2007
MSC093-TNC047-142107-
/O.CAN.KMEG.SV.W.0207.000000T0000Z-071114T2115Z/
MARSHALL MS-FAYETTE TN-
257 PM CST WED NOV 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND NORTH
CENTRAL MARSHALL COUNTIES IS CANCELLED...
AT 257 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3502 8921 3499 8928 3500 8933 3497 8935
3488 8968 3500 8966 3501 8964 3515 8965
3531 8921
TIME...MOT...LOC 2057Z 255DEG 37KT 3512 8916
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 9:25 AM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 14, 9:25 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 925 AM CST WED NOV 14 2007 .UPDATE... WARM AND HUMID MORNING OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES ARE CURRENTLY IN THE MID 60S TO LOWER 70S WITH DEWPOINTS IN THE LOWER TO MID 60S. THIS WARM...MOIST ATMOSPHERE IS AHEAD OF A STRONG COLD FRONT THAT IS CURRENTLY LOCATED JUST NORTHWEST OF THE CWA. FRONT WILL BEGIN TO MOVE INTO THE CWA IN THE NEXT HOUR OR TWO. THE COMBINATION OF DAYTIME HEATING AND THE WARM MOIST AIRMASS WILL HELP TO SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. SOME STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. BEHIND THE FRONT...WINDS WILL SWITCH AROUND TO THE NORTH- NORTHWEST AND TEMPERATURES WILL DROP INTO THE 50S. CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 249 AM CST WED NOV 14 2007/ DISCUSSION... COLD FRONT CURRENTLY EXTENDS FROM SOUTHERN WISCONSIN THROUGH SOUTHWEST MISSOURI INTO THE TEXAS PANHANDLE. THIS FRONT WILL MOVE THROUGH THE FORECAST AREA THIS AFTERNOON AND TONIGHT. DEWPOINTS ARE RUNNING IN THE MID 50S TO NEAR 60 AT THIS TIME. THIS SOMEWHAT HUMID ATMOSPHERE WILL SET THE STAGE FOR SOME POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS THE COLD FRONT PASSES THROUGH THE REGION. THE MAIN THREAT WITH THE STORMS SHOULD BE DAMAGING WINDS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE RULED OUT. HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT BRINGING DRY AND COOLER WEATHER BY THURSDAY MORNING. COOLER WEATHER SHOULD REMAIN IN PLACE THROUGH FRIDAY NIGHT WITH MANY LOCATIONS DROPPING BELOW FREEZING BY FRIDAY MORNING. SURFACE HIGH MOVES EAST OF THE REGION BY SATURDAY ALLOWING SOUTH WINDS TO RETURN WARMER AIR BACK INTO THE FORECAST AREA. MODELS HAD BEEN BRINGING UPPER LEVEL LOW ACROSS NORTH TEXAS DURING THE WEEKEND HAVE STARTED TRACKING THIS FEATURE MUCH FURTHER SOUTH SO IT NOW APPEARS THAT WEEKEND SHOULD REMAIN DRY AND RELATIVELY WARM. REMAINDER OF FORECAST SHOULD BE DRY BUT MODELS SHOWING AN UNSETTLED PATTERN BEGINNING JUST BEFORE THANKSGIVING DAY SO THIS WILL BE SOMETHING TO MONITOR AS NEW MODEL RUNS COME IN. && .PRELIMINARY POINT TEMPS/POPS... MEM 72 44 59 35 / 70 30 10 0 MKL 71 40 56 28 / 80 40 10 0 JBR 71 40 57 32 / 60 20 10 0 TUP 76 45 58 31 / 70 70 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Nov 14, 7:05 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 705 AM CST WED NOV 14 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 705 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY SOUTH OF A LINE FROM TRUMANN ARKANSAS TO MCKENZIE TENNESSEE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Nov 14, 1:11 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 111 PM CST WED NOV 14 2007 ARZ018-MOZ113-142000- GREENE AR-DUNKLIN MO- 111 PM CST WED NOV 14 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF CARDWELL AT 111 PM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITY OF SENATH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CST.
Special weather statement, Nov 14, 1:23 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 123 PM CST WED NOV 14 2007 TNZ055-141945- DECATUR TN- 123 PM CST WED NOV 14 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN DECATUR COUNTY IN TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DECATUR COUNTY AT 123 PM CST...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CST.
Special weather statement, Nov 14, 1:37 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 137 PM CST WED NOV 14 2007 MSZ001-TNZ088-142015- DE SOTO MS-SHELBY TN- 137 PM CST WED NOV 14 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF EUDORA AT 137 PM CST...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF COLLIERVILLE...GERMANTOWN...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CST.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:53 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 67 min |
| Nov 14, 2:41 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Weakley | 24 min |
| Nov 14, 2:44 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 46 min |
| Nov 14, 3:22 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson | 38 min |
| Nov 14, 5:01 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.